Recommended Stories

Stay in Touch With Us

Email
info@parametric-architecture.com

Address

Vali Konagi Street. No.12
Nisantasi, Istanbul, Turkey

Follow us on social

Computational Design: NEXT 5.0

Share on facebook
Share on twitter
Share on pinterest
Share on linkedin
Share on reddit
Share on telegram
Share on whatsapp
Share on email
Computational Design: NEXT 5.0

Topic: COMPUTATIONAL DESIGN: NEXT 5.0
Time: 17th & 18th July 2021, Saturday and Sunday
Day 1 Starts: 17th July, 12:00 GMT
Day 1 Ends: 17th July, 20:30 GMT
Day 2 Starts: 18th July, 12:00 GMT
Day 2 Ends: 18th July, 20:30 GMT
Where: Zoom, hosted by PA
Duration: Two Days Conference
Format: Online
Total Hours: 18 Hours
Collaborators: PA, and DesignMorphine
Early-bird Registration: €50 (Till 23:59 GMT, 30th June 2021) (Closed)
General Registration: €60

Register Now

THE PAST, PRESENT & FUTURE: An Online Interactive Conference with global frontiers. Two-Day Online Conference with Live Presentations, Tutorials, Interactive Sessions, Live Mentorship & Panel Discussions. A collaborative initiative by ParametricArchitecture (PA) with DesignMorphine. Computational Design: NEXT 5.0 brings together pioneers and professionals from all industries to meet and discuss new emerging technologies in art, architecture, design, and manufacturing.

Computational Design: NEXT is a collaborative initiative by some of the global frontiers of Computational Design to open up an Online Learning platform as a comprehensive ONLINE CONFERENCE comprising of discussions, dialogues, tutorials, and mentorship to a global audience through thought-provoking and meaningful dialogues curated by ParametricArchitecture (PA), one of the leading media platforms focussing on Computational Design and its various subsets.

After a successful round of CD Next 1-4, Computational Design: NEXT 5.0 takes another step to delve into new-age design technologies by global advocates of technology and is scheduled to take place on 17-18 July 2021 (Saturday & Sunday) as a 2-day conference with workshops, panel discussions, tech demonstrations, and discussions. You can watch the previous versions of CD NEXT by clicking here: CD NEXT 1.0CD NEXT 2.0CD NEXT 3.0 – and CD NEXT 4.0

  • The entire conference will be recorded and videos will be available for participants just a day after the conference.
  • Tickets are non-refundable and non-transferable. Please read before you register.
  • You can pay the fee in ETH or any other crypto. For more information please contact us at next@parametric-architecture.com
  • We will send the ZOOM link just a week before the conference starts.

When:

17th & 18th April 2021 (Saturday & Sunday)

Where:

ZOOM, hosted by PA

Programme Outline for Computational Design: NEXT 5.0

Day 01: Saturday, 17th July 2021

[Time Zone: GMT]
All sessions / tracks are led by the following panellists, unless specified otherwise:
– Hamid Hassanzadeh (Turkey/Iran) – Founder & Editor in Chief, Parametric Architecture)
– Michael Pryor (USA) – Design Director & Computational Designer, DesignMorphine

Welcome Note & Set-up

12:00 – 12:15 UTC

Track 01:

Introduction to Computational Design: NEXT 4.0 : Setting Up Conference Theme & Context (Individual Presentation)
12:15 – 13:00 UTC
Duration – 45 Minutes

  • 15 Minutes presentations by each of the panellists

Guest Speaker 1: Melike Altinisik (Lecture + Q&A)
13:00 – 14:00 UTC
Duration – 60 Minutes

  • A presentation of works by Melike Altinisik showcasing a journey of integration BIM and computational design with architecture and construction.
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Workshop 1: Antoine Maes – Rhino + Grasshopper3D
14:15 – 15:45 UTC
Duration – 90 Minutes

  • Workshop with Grasshopper 3D
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Guest Speaker 2: Eric Goldemberg / Monad Studio (Lecture + Q&A)
16:00 – 17:00 UTC
Duration – 60 Minutes

  • A presentation of works by Eric Goldemberg showcasing a journey of integration of technology in design.
  • Q&A + Interaction with Moderator

Track 2:

Guest Speaker 3: Tom Svilans (Lecture + Q&A)
17:00 – 18:00 UTC
Duration – 60 Minutes

  • A presentation of works by Tom Svilans showcasing a journey of integration of technology in design.
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Workshop 2: Alice Labourel – Cinema 4D
18:15 – 19:45 UTC
Duration – 90 Minutes

  • Workshop with Cinema 4D
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Guest Speaker 4: Platt Boyd – Branch Technology (Lecture + Q&A)
20:00 – 21:00 UTC
Duration – 60 Minutes

  • A presentation of works by an eminent design professional showcasing a journey of integration of technology in design.
  • Q&A + Interaction with Moderator

End of Day 1: Endnote By Hamid Hassanzadeh
21:00 – 21:15 GMT
Duration – 15 minutes

Day 2: Sunday, 18th July 2021

Track 03:

Welcome Note & Set-up
12:00 PM – 12:15 PM GMT

Workshop 3: Michael Pryor (Grasshopper 3D + Pufferfish)
12:15 – 13:45 GMT
Duration – 90 Minutes

  • Workshop with Grasshopper 3D
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Guest Speaker 5: Andrew Heumann (Lecture + Q&A)
14:30 – 15:30 GMT
Duration –  60 Minutes

  • A presentation about Hypar, a cloud platform for generating buildings that makes it easy to publish, distribute, and maintain the building design logic.
  • Showcase of works
  • Q&A + Interaction with Moderator

Guest Speaker 6: Daniela Mitterberger + Tiziano Derme / MAEID (Lecture + Q&A)
15:30 – 16:30 GMT
Duration –  60 Minutes

  • A presentation about interaction between computation, the material and the virtual, living systems & machines.
  • Showcase of works
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Workshop 4: Alan Cation – Rhino + Grasshopper3D
16:45 – 18:15 UTC
Duration – 90 Minutes

  • Workshop with Grasshopper 3D
  • Q&A + Interaction with Moderator

Break time for 15 minutes.

Guest Speaker 7: Marvin Bratke (Lecture + Q&A)
18:30 – 19:30 GMT
Duration –  60 Minutes

  • A presentation about interaction between computation, the material and the virtual, living systems & machines.
  • Showcase of works
  • Q&A + Interaction with Moderator

Guest Speaker 8: Xavier De Kestelier / Hassell Studio (Lecture + Q&A)
19:30 – 20:30 GMT
Duration –  60 Minutes

  • Presentation about latest emerging technologies, 3d printing, Human Habitats on other planets, and architecture on Mars
  • Showcase of works
  • Q&A + Interaction with Moderator

End of Day 2: Vote of thanks by organizers & speakers
20:30 – 21:00 GMT
Duration – 30 Minutes

Guest Speakers:

Melike Altinisik

Computational Design: NEXT 5.0

Award-winning architect, Melike Altinisik will be giving a lecture at the openning of the Computational Design: NEXT 5.0 conference about her experiences, recent projects, and the integration of the BIM and computational design with architecture and construction. She’s a designer, and educator, who is dedicated to develop an innovative approach towards architecture, urbanism and design. Her work aims to develop the relational thinking capacities of the architecture in its relation with design technologies.

Since 2006, she has developed her wide range of international professional architectural experience by working on significant projects of varying scales from high-rise buildings, masterplans cultural centres and museums to bespoke furniture designs. Her design work received a number of prestigious design awards including Europe 40 under 40, FEIDAD Design Award 07′ and Swiss Art Award.

She participated in various national, international and invited architectural competitions, exhibitions and publications. Her work includes prize-winning projects such as Istanbul TV and Radio Tower (Istanbul, Turkey Underconstruction) and Robot Science Museum (Seoul, South Korea). Prior to forming her practice in Istanbul, she has worked in London as a Lead Architect with Zaha Hadid Architects (2006- 2013).

Besides her professional architectural practice, she has been an invited critic, guest lecturer, speaker, and jury member at various institutions such as AA (Architectural Association, London), SAC (Staedelschule of Architecture, Frankfurt), LAU (Lebanese American University, Beirut), ITU (Istanbul Technical University) BU (Bilgi University, Istanbul).

Melike Altinisik received a Master of Architecture and Urbanism from the Architectural Association Design Research Laboratory, AADRL (2006) in London and a Bachelor of Architecture from the Istanbul Technical University, ITU (2003) in Istanbul with her High Honours.

Xavier De Kestelier

Computational Design: NEXT 5.0

Xavier De Kestelier, architect and technologist with a passion for human space exploration to make a speech at the Computational Design: NEXT 5.0 conference about the Human Habitats on other planets, and architecture on Mars. Xavier was educated in Belgium and the United Kingdom and holds an BArch and MSc in Architectural Engineering form the University of Ghent and an MSc Urban Design from The Bartlett School of Architecture. He previously co-headed the Specialist Modelling Group at Foster+Partners. Where his team specialised in computational design and digital fabrication.

Besides his role in the SMG, Xavier was also responsible for the implementation of rapid prototyping technology within the offices of Foster+Partners. He has also initiated and overseen several funded research projects for F+P. He specialised in the field of large scale 3D printing and worked with NASA and the European Space Agency on 3D printed Moon and Mars habitats. Xavier is currently the Global Head of Design Technology and Innovation at Hassell Studio where he leads design technology across all disciplines and regions.

He is also director of Smartgeometry which is a not for profit organisation that organises a yearly international conference and workshop around digital design and fabrication. Xavier has held academic positions at the University of Ghent, Syracuse University and The Bartlett School of Architecture (UCL) and is currently member of the RIBA. Specialties: Computational Design, Rapid Prototyping, Parametric Design, Digital Fabrication

Platt Boyd

Computational Design: NEXT 5.0

Platt Boyd, founder and Chief Executive Officer of the Chattanooga based construction and technology company, Branch Technology, to give an address about how to build sustainably and efficiently through the development of hardware, software, pre-fabrication innovations, and solution-driven products at the Computational Design: NEXT 5.0 conference.

Platt is an experienced and award-winning architect with a track record of success and innovation. His frustration with the design and economic constraints imposed by traditional building techniques, fascination with the natural world and interest in both 3D printing and robotics led him to found Branch Technology and challenge the status quo.

Alice Labourel

Computational Design: NEXT 5.0

Alice Labourel, architect, digital artist, and educator to instruct a Cinema 4D workflow for about 90 minutes at the Computational Design: NEXT 5.0 conference. Alice is creative, curious and passionate in Arts, Animation and Architecture. After working for Sir Peter Cook and Will Alsop as an architect, she started a career as a freelance Art Director and Digital artist for Architecture companies and TV Productions Studios. She is specialised in storytelling and in the delivery of strong digital artworks, mixing various tools such as photography, Cinema4D with Xparticles, Maya, Photoshop or hand drawing. She teaches workshops about conceptualisation and architectural visualisation.

Eric Goldemberg

Computational Design: NEXT 5.0

Eric Goldemberg, architect, and is a principal designer at Monad Studio, to give a lecture at the Computational Design: NEXT 5.0 conference. Erick is an architect, with a professional degree from the University of Buenos Aires and a Master of Science in Advanced Architectural Design from Columbia University, New York. He worked for Peter Eisenman as Senior Designer for the City of Culture of Galicia, Spain as well as heading design teams in several competitions. He was also Project Architect for Asymptote Architecture (Hani Rashid & Lise Anne Couture) on projects in Malaysia, The Netherlands and the Guggenheim Museum in Guadalajara, Mexico. In Buenos Aires he collaborated with Clorindo Testa and Estudio STAFF – the latter founded by his parents Jorge Jose Goldemberg and Teresa BIelus, with over 2,000,000 m2 of social housing projects built in South America.

Eric Goldemberg is Associate Professor and Digital Design Coordinator at Florida International University in Miami where he teaches graduate studios and advanced digital design and fabrication courses. Previously he taught at Pratt Institute, Columbia University, New York Institute of Technology, New Jersey Institute of Technology, and University of Buenos Aires.

Antoine Maes

Computational Design: NEXT 5.0

Antoine Maes, architect, and lead computational designer at A2M architecture will demonstrate a Grasshopper 3D workflow for about 90 minutes at the Computational Design: NEXT 5.0 conference. Anoine is a Grasshopper teacher for architecture offices and a lecturer at the University of Liège. In the community, he’s better known for his animations and for co-developing the Tapeworm plugin for Grasshopper.

Andrew Heumann

Andrew Heumann, educator, and software developer at Hypar will give an oration to the audience at the Computational Design: NEXT 5.0 conference. Prior to joining Hypar, Andrew was a Senior Researcher at WeWork, a Design Technology Specialist at Woods Bagot, and the leader of NBBJ’s Design Computation team. He has written more than 20 plug-ins for 3D modeling software like Rhino and Revit, including the popular “Human” and “Human UI” plug-ins for Grasshopper. He has created many bespoke tools for design teams and practices, aiding in the management of project metrics, environmental and urban analysis, and facade design.

Daniela Mitterberger + Tiziano Derme

Daniela Mitterberger and Tiziano Derme, Co-Founders of MAEID [Büro für Architektur und transmediale Kunst] to give an address about the relationship between human, space, and performativity at the Computational Design: NEXT 5.0 conference.

Daniela Mitterberger is an architect and researcher with a strong interest in new media, the relationship between Human/Body within Digital Fabrication and Emerging Technologies. Currently, she is a Ph.D. researcher and A&T Ph.D. Fellow at the Chair of Architecture and Digital Fabrication (Prof. Fabio Gramazio, Prof. Matthias Kohler) focusing on intuition in digital design and robotic fabrication.

Tiziano Derme is an Architect, researcher and media Artist interested into the relationship between different media, materials and performativity. Currently Tiziano is assistant Professor and researcher at University of Innsbruck focusing on Autonomous and Robotic Interaction and fellow as emergent media Artist for the EMAP creative Europe program 2019.

MAEID [Büro für Architektur und transmediale Kunst] is an interdisciplinary practice working with the relationship between the human, space and performativity. MAEID’s work needs to be understood as a seamless interaction between computation, the material and the virtual, living systems & machines. Their work has been recognized with several international awards and has been widely exhibited at various galleries, institutions, and events including Biennale di Venezia, Ars Electronica Linz, Melbourne Triennial and HDA Graz. MAEID’s co-founders and directors are Daniela Mitterberger and Tiziano Derme. Daniela is a PhD Fellow at the Chair of Architecture and Digital Fabrication / Gramazio Kohler Research at ETH Zürich, and Tiziano is Assistant Professor at the Institute for experimental architecture. Hochbau at the University of Innsbruck.

Marvin Bratke

Computational Design: NEXT 5.0

Marvin Bratke, German architect, entrepreneur, and founding partner of spatial innovation studio URBAN BETA (www.urban-beta.de) and the architecture office BART//BRATKE (www.bartbratke.com) will be giving a lecture at the Computational Design: NEXT 5.0 conference.

At his studio Marvin works on participatory methods to create inclusive, unconventional and transformative spaces through predictive planning. In the studio he collaboratively works on new ways of social inclusion, as well as participatory approaches to co-design, both virtual and physical. Urban Beta’s work aims to enable greater democratization of technology for construction and architecture, focussing on a positive social and ecological footprint.

He combines academia with applied research to integrate emerging technologies, innovation, computational models, and predictive planning into one combined, holistic approach. His studio’s research is backed by the Federal Government of Germany, covered by the “Zukunft Bau” (Future Construction) program of the Federal Ministry of Interior Building and Community. The research project BetaHood became a model project to promote the start of the “New European Bauhaus” initiative.

Alan Cation

Alan Cation, the New York-based computational designer, artist, and educator to teach a Grasshopper 3D workflow for about 90 minutes at the Computational Design: NEXT 5.0 conference. His work focuses on parametric architecture, complex geometry, sustainability, and simulating how natural behavioral systems interact with each other and their environments. Alan utilizes his expertise in generative and computational design to take an experimental approach to the design process, where he imagines speculative futures and incorporates advanced digital fabrication technologies to realize complexity.

Alan received a Bachelor of Science in Architectural Studies from Southern Illinois University and a Master of Architecture from California College of the Arts, where he focused on digital craft, robotics, 3d printing, and computation. Afterwards, he completed an Artist in Residence at Autodesk Pier 9 developing technology for large-scale concrete 3d printing. His work has been widely published for methods in computational design and robotic 3d printing.

Alan teaches Computational Design courses at The City College of New York and has taught computation and 3d printing workshops internationally for institutions like TU Delft and ETH Zurich. He is currently an Associate & Computational Design Specialist at Ennead Architects in NYC. There, he leads various computational design initiatives while developing design tools and custom software for delivering high performance architecture.

Tom Svilans

Tom Svilans, architectural designer, design consultant, and researcher will be giving a lecture at the Computational Design: NEXT 5.0 conference about his explorations on the intersection of fabrication, materiality, and emerging technologies. Tom is currently a postdoctoral researcher at CITA (Centre for IT and Architecture) in Copenhagen, Denmark. His research focuses on digital design across the timber value chain – from forestry to construction – and methods of integrating new imaging and information-communication technologies in the design and fabrication of engineered timber elements.

Tom holds a PhD from the Royal Danish Academy, as part of the EU-funded InnoChain research network. The PhD develops a digitally-augmented material practice for the design and manufacture of large-scale free-form timber structures. It was supported by close collaborations with leading Swiss timber contractor Blumer Lehmann AG and multi-disciplinary Scandinavian architecture practice White Arkitekter. 

Tom has presented and published his work internationally. Tom has taught, presented, or been a guest critic at, among others, the Bartlett School of Architecture, UCL; the Architectural Association (AA); the Institute for Advanced Architecture of Catalonia (IAAC); and the Royal Danish Academy.

Computational Design: NEXT 5.0

Topic: COMPUTATIONAL DESIGN: NEXT 5.0
Time: 17th & 18th July 2021, Saturday and Sunday
Day 1 Starts: 17th July, 12:00 GMT
Day 1 Ends: 17th July, 20:30 GMT
Day 2 Starts: 18th July, 12:00 GMT
Day 2 Ends: 18th July, 20:30 GMT
Where: Zoom, hosted by PA
Duration: Two Days Conference
Format: Online
Total Hours: 18 Hours
Collaborators: PA, and DesignMorphine
Early-bird Registration: €50 (Till 23:59 GMT, 30th June 2021) (Closed)
General Registration: €60

Register Now

Share:

Share on facebook
Share on twitter
Share on pinterest
Share on linkedin
Share on reddit
Share on telegram
Share on whatsapp
Share on email

Post a Comment

Featured Video
Play Video

We use cookies to ensure that we give you the best experience on our website. If you continue to use this site we will assume that you are happy with it.